Alert archive / Colorado / Frost Advisories in 2008

Frost Advisory 2, NWS Pueblo, CO

September 23, 20085 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Sep 23, 2008, 12:16 PM MDT for 5 counties in Colorado. It took effect at Sep 24, 2008, 3:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2008, 12:16 PM MDT (18:16 UTC)
In effect from
Sep 24, 2008, 3:00 AM MDT
Expired
Sep 24, 2008, 7:31 AM MDT
In force
5 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 6.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2008-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2008-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2106 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 231816
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1216 PM MDT TUE SEP 23 2008

COZ069>071-240030-
/O.NEW.KPUB.FR.Y.0002.080924T0900Z-080924T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
1216 PM MDT TUE SEP 23 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY. 

THIS ADVISORY IS IN AFFECT FOR THE SAN LUIS VALLEY.

TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY BELOW
FREEZING ACROSS MUCH OF THE SAN LUIS VALLEY AFTER 3 AM
WEDNESDAY...AND REMAIN THERE UNTIL AROUND 8 AM.

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

$$

LW
5 follow-up statements
000 
WWUS75 KPUB 232051
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT TUE SEP 23 2008

COZ069>071-240300-
/O.CON.KPUB.FR.Y.0002.080924T0900Z-080924T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
251 PM MDT TUE SEP 23 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
WEDNESDAY. 

THIS ADVISORY IS IN AFFECT FOR THE SAN LUIS VALLEY.

TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY BELOW
FREEZING ACROSS MUCH OF THE SAN LUIS VALLEY AFTER 3 AM
WEDNESDAY...AND REMAIN THERE UNTIL AROUND 8 AM.

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

$$

LW
000 
WWUS75 KPUB 240258
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
858 PM MDT TUE SEP 23 2008

COZ069>071-240900-
/O.CON.KPUB.FR.Y.0002.080924T0900Z-080924T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
858 PM MDT TUE SEP 23 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
WEDNESDAY. 

THIS ADVISORY IS IN AFFECT FOR THE SAN LUIS VALLEY.

TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY BELOW
FREEZING ACROSS MUCH OF THE SAN LUIS VALLEY AFTER 3 AM
WEDNESDAY...AND REMAIN THERE UNTIL AROUND 8 AM.

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

$$
000 
WWUS75 KPUB 240544
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1144 PM MDT TUE SEP 23 2008

COZ069>071-241145-
/O.CON.KPUB.FR.Y.0002.080924T0900Z-080924T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
1144 PM MDT TUE SEP 23 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
WEDNESDAY. 

THIS ADVISORY IS IN AFFECT FOR THE SAN LUIS VALLEY.

TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY BELOW
FREEZING ACROSS MUCH OF THE SAN LUIS VALLEY AFTER 3 AM
WEDNESDAY...AND REMAIN THERE UNTIL AROUND 8 AM.

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

$$
000 
WWUS75 KPUB 241009
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
409 AM MDT WED SEP 24 2008

COZ069>071-241400-
/O.CON.KPUB.FR.Y.0002.000000T0000Z-080924T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
409 AM MDT WED SEP 24 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

THIS ADVISORY IS IN AFFECT FOR THE SAN LUIS VALLEY.

TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY BELOW
FREEZING ACROSS MUCH OF THE SAN LUIS VALLEY EARLY THIS MORNING.
TEMPERATURES WILL START TO RISE SHORTLY AFTER SUNRISE.

$$

HODANISH
000 
WWUS75 KPUB 241331
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
731 AM MDT WED SEP 24 2008

COZ069>071-241445-
/O.CAN.KPUB.FR.Y.0002.000000T0000Z-080924T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
731 AM MDT WED SEP 24 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST
ADVISORY.

MORNING TEMPERATURES ARE EXPECTED TO RISE TO ABOVE FREEZING IN THE
SAN LUIS VALLEY...THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 23, 5:16 AM MDT, 7 hours earlier.

Area forecast discussion, Sep 23, 5:16 AM MDT, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
516 AM MDT TUE SEP 23 2008

.SHORT TERM...

CURRENTLY...AS OF 3 AM...COOL FRONT FROM ROUGHLY RYE TO LAMAR. NO
PRECIP ASSOCIATED W/BOUNDARY ACROSS THE CWA...ALTHOUGH A FEW LIGHT
SHOWERS WERE NOTED JUST N...E AND S OF THE CWA. NOT MUCH WIND WITH
SYSTEM AS WINDS HAVE MAINLY GONE TO A NE DIRECTION BEHIND BOUNDARY.
SOME MID LVL CLOUDS NOTED WITH BOUNDARY...OTHERWISE SKIES MOSTLY
CLEAR.

TODAY...EXCEPT FOR A SLIGHT CHANCE OF A TSRA ACROSS EXTREME SE
CO...IT WILL BE DRY ACROSS THE REGION WITH MOSTLY SUNNY SKIES. TEMPS
ACROSS THE PLAINS WILL BE ABOUT 5 TO 10F COOLER THAN YDAY. AREAS W
OF THE S MTNS WILL HAVE ABOUT THE SAME TEMPS AS YDAY.

TONIGHT...MOSTLY CLEAR SKIES ANTICIPATED. ALTHOUGH WE WILL HAVE A S
COMP TO THE WIND TONIGHT ACROSS THE PALMER DVD...IT WILL LIKELY BE A
BIT TO DRY FOR ANY LOW CLOUDS TO FORM ACROSS THE GREATER COS REGION.
TEMPS ONCE AGAIN WILL BE AROUND FREEZING IN PARTS OF THE SAN LUIS
VALLEY...SO MENTIOND SOME PATCHY FROST INTO THE FCST. /HODANISH

.LONG TERM...
(WEDNESDAY THROUGH MONDAY)

METEOROLOGICAL CONCERNS FOR THE LONG TERM INCLUDE UNSEASONABLY
WARM LATE SEPTEMBER TEMPERATURES FROM WEDNESDAY INTO FRIDAY AND
THEN INCREASING PRECIPITATION CHANCES AND COOLER TEMPERATURES FROM
FRIDAY NIGHT INTO NEXT MONDAY.

ZONAL UPPER FLOW/UPPER RIDGING PATTERN TO CONTINUE OVER THE CWFA
FROM WEDNESDAY THROUGH MONDAY...WHILE A COUPLE OF NORTHERLY
SURGES(ONE ATTEMPTING TO PUSH INTO REGION FRIDAY NIGHT AND A
STRONGER SURGE MOVING INTO CWFA BY LATER MONDAY) ARE EXPECTED TO
BRING INCREASING PRECIPITATION CHANCES AS WELL AS COOLER
TEMPERATURES(DROPPING TO AROUND LATE SEPTEMBER CLIMATOLOGICAL
AVERAGES) FROM FRIDAY NIGHT INTO NEXT MONDAY.

AT THIS TIME...IT APPEARS THAT THE WARMEST DAYS OF THE LONG TERM
WILL RUN FROM WEDNESDAY THROUGH FRIDAY WITH COOLEST CONDITIONS
ANTICIPATED NEXT MONDAY. ALSO...BEST POTENTIAL FOR WIDESPREAD
PRECIPITATION SHOULD BE NOTED BY LATER NEXT MONDAY.

&&

.AVIATION...

VFR CONDITIONS ANTICIPATED NEXT 24 HOURS. THERE IS A VERY SLIGHT
CHANCE OF SOME LOW CLOUDS ACROSS KCOS LATER TONIGHT DUE TO THE S
FLOW THAT IS ANTICIPATED...BUT BELIEVE PROBABILITY IS TOO LOW TO
MENTION ATTM.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 23, 7:03 AM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
703 AM MDT TUE SEP 23 2008

COZ058>089-093>099-241315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
703 AM MDT TUE SEP 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE
COLORADO AND NEW MEXICO BORDER LATE THIS AFTERNOON AND EARLY
EVENING. THE PRIMARY THREATS FROM STORMS WILL BE CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROM FRIDAY INTO NEXT MONDAY...ISOLATED MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED...ESPECIALLY OVER
THE HIGHER TERRAIN. HAZARDOUS LIGHTNING AS WELL AS WIND GUSTS UP
TO 45 MPH AT TIMES WILL BE THE PRIMARY METEOROLOGICAL THREATS
WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Frost Advisories in Colorado, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.